# SDR BEMA2019072900001

- Difficulty date: July 23, 2019
- Submitted: July 29, 2019
- Operation: Air carrier
- Aircraft: N131BA
- Make and model: Beech 65-A80
- Aircraft serial: LD297
- Aircraft time: 20,719 hours
- Engine: Lyc IO720A1B
- Engine time: 13 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Part number: 17A23937
- Condition: Broken
- Location: Nr 1 Cylinder
- Part time: 13 hours
- Component: Endine, Lyc
- Component part number: IO720A1B
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE #1 CYLINDER INDUCTION VALVE FAILED IN FLIGHT. THE PROBLEM WAS NOT DETECTED UNTIL THE PILOT DID HIE POST FLIGHT WALK AROUND. THE VALVE BROKE IN HALF AT THE NARROW SPOT WERE THE VALVE KEEPERS ARE. THE VALVE PART NUMBER IS 17A23937, AND CONTROL NUMBER FOR THE VALVE IS 432408-32. AFTER THE VALVE FAILED IT FELL INTO THE CYLINDER CAUSING LOTS OF DAMAGE. THE INDUCTION SYSTEM WAS ALSO FILLED WITH OIL AND THE AIRCRAFT HAD LOST A SIGNIFICANT PORTION OF ITS OIL.
